Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jul 19, 2021, 3:23 PM MST for Greenlee County, Arizona. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2021, 3:23 PM MST (22:23 UTC)
- Expired
- Jul 19, 2021, 3:45 PM MST
- In force
- 22 min
- Issued by
- NWS Tucson, AZ
County Greenlee County, AZ
The radar
The Tucson radar (KEMX), 184 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -237 J/kg
- Mixed-layer LCL
- 1706 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
188
WWUS85 KTWC 192223
SPSTWC
Special Weather Statement
National Weather Service Tucson AZ
323 PM MST Mon Jul 19 2021
AZZ509-510-192245-
Upper Gila River and Aravaipa Valleys including Clifton/Safford-White
Mountains of Graham and Greenlee Counties including Hannagan Meadow-
323 PM MST Mon Jul 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GRAHAM AND CENTRAL
GREENLEE COUNTIES UNTIL 345 PM MST...
At 322 PM MST, Doppler radar was tracking a strong thunderstorm near
Clifton, moving northwest at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Clifton, Morenci, Guthrie and Three Way.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3292 10927 3298 10959 3332 10929 3320 10904
3308 10905
TIME...MOT...LOC 2222Z 121DEG 9KT 3300 10931
$$
JRMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 19, 2:47 PM MST, 36 minutes earlier.
Area forecast discussion, Jul 19, 2:47 PM MST, 36 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 247 PM MST Mon Jul 19 2021 .SYNOPSIS...The weather pattern will remain favorable for scattered showers and thunderstorms through midweek then an increase in activity is expected late in the week. High temperatures will be near or slightly below normal through the week. && .DISCUSSION...Isolated thunderstorms producing locally heavy rain have developed across the forecast area this afternoon and will continue to do so into the evening. Much less activity than last evening although there remains a flood threat with any of the stronger or slower moving storms. PW values range from around 1.5 east to 2.0 inches west with fairly impressive CAPE to the east so potential for a severe storm or two also exists east. For much of the area tonight north and east of Tucson the storm activity will diminish late this evening while to the south and west there's a strong hint of an MCS type system moving NW out of Sonora affecting this area late tonight early Tuesday morning. Grids basically reflect that thought. Tomorrow will be an average day and with the mid level flow oriented more NE (vs east today) the Rim comes into play for our area. This generally means storms south of Tucson headed west to southwest early to mid afternoon then Rim activity headed Southwest late in the day into the evening. Always a question as to how far they make it and will be interesting to see if they get as far as Tucson. Tuesday evening that may not happen. There is a similar setup for Wednesday except a slightly more favorable environment with a better chance of getting Tucson in the mix. Then Thursday into the weekend an interesting pattern is looking to evolve although models are all over the place with the details. Basically a significant trough or wandering upper level low pressure system will in near or over the area during this period. A lot of uncertainty with this pattern. With the amount of moisture and resultant instability that will likely be present, this could provide for some interesting and potentially concerning (related to flooding) periods Thursday into the weekend. We will have to wait and see how this evolves with time. && AVIATION...Valid through 21/00Z. SCT-BKN clouds at 8k-12k ft MSL til 20/10Z then slowly diminishing thereafter. ISOLD-SCT SHRA/TSRA persisting through the evening hours KTUS north and east and through the night KTUS south and west. Wind gusts to 45 kts possible near any TSRA along with MVFR conditions and mountain obscurations. Otherwise, SFC wind generally less than 12 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...A wet monsoon pattern will continue the next week, resulting in scattered showers and thunderstorms, more numerous late in the week. The storms will primarily be during the afternoon and evening hours, but may also occur during the overnight and morning hours as well. Primary concerns outside of the typical gusty winds is the potential for flooding due to heavy rains. Afternoon temperatures will remain below normal. Min RH values will be in the 27-37 percent range at the lower elevations, with higher values in the mountains. 20-foot winds will generally be less than 15 mph when not influenced by thunderstorms. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Public...Cerniglia Aviation...Cerniglia Fire Weather....Cerniglia Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 19, 3:23 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
323 PM MST Mon Jul 19 2021
AZZ509-510-192245-
Upper Gila River and Aravaipa Valleys including Clifton/Safford-White
Mountains of Graham and Greenlee Counties including Hannagan Meadow-
323 PM MST Mon Jul 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GRAHAM AND CENTRAL
GREENLEE COUNTIES UNTIL 345 PM MST...
At 322 PM MST, Doppler radar was tracking a strong thunderstorm near
Clifton, moving northwest at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Clifton, Morenci, Guthrie and Three Way.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3292 10927 3298 10959 3332 10929 3320 10904
3308 10905
TIME...MOT...LOC 2222Z 121DEG 9KT 3300 10931
JRMThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 5:06 PM MST | Special Weather Statement | TWC | 39 min | |
| Jul 18, 5:10 PM MST | Special Weather Statement | TWC | Cochise | 35 min |
| Jul 18, 5:27 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Graham | 48 min |
| Jul 18, 5:30 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
| Jul 18, 5:37 PM MST | Flash Flood Warning | TWC | Cochise, Graham, Greenlee | 3 hr |
| Jul 18, 5:42 PM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 3 hr |
| Jul 18, 5:46 PM MST | Special Weather Statement | TWC | 44 min | |
| Jul 18, 6:01 PM MST | Special Weather Statement | TWC | Cochise | 59 min |
| Jul 18, 6:02 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Santa Cruz | 43 min |
| Jul 18, 6:06 PM MST | Flash Flood Warning | TWC | Cochise | 2 hr |
| Jul 18, 6:11 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 3 hr |
| Jul 18, 6:12 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Graham | 48 min |
| Jul 18, 6:24 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 36 min |
| Jul 18, 6:33 PM MST | Flash Flood Warning | TWC | Cochise, Graham | 3 hr |
| Jul 18, 6:39 PM MST | Special Weather Statement | TWC | 66 min | |
| Jul 18, 6:43 PM MST | Areal Flood Advisory | TWC | Cochise, Graham, Pima | 3 hr |
| Jul 18, 7:00 PM MST | Flash Flood Warning | TWC | Cochise, Pima | 3 hr |
| Jul 18, 7:07 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 38 min |
| Jul 18, 7:23 PM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 3 hr |
| Jul 18, 7:29 PM MST | Severe Thunderstorm Warning | TWC | Pima | 61 min |
| Jul 18, 7:36 PM MST | Special Weather Statement | TWC | Cochise | 39 min |
| Jul 18, 7:45 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Jul 18, 7:51 PM MST | Special Weather Statement | TWC | 39 min | |
| Jul 18, 8:20 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 18, 9:30 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 19, 4:03 PM MST | Areal Flood Advisory | TWC | Greenlee | 3 hr |
| Jul 19, 4:06 PM MST | Severe Thunderstorm Warning | TWC | Graham, Greenlee | 39 min |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.